# SDR CA010406008

- Difficulty date: March 21, 2001
- Submitted: April 12, 2001
- Operation: General aviation
- Make and model: Cessna 421C
- Aircraft time: 5,753 hours
- Engine: Cont GTSIO520M
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) PILOT/OWNER REPORTED NORMAL PRE-TAKEOFF START/RUN-UP PROCEDURES. NORMAL TAKEOFF WABASCA, ALBERTA,  IN ROUTE, EXPERIENCED A SURGE (OVERBOOST) RT ENGINE. ADJUSTED POWER BACK TO CRUISE, LT AND RT. WHILE ADJUSTING MIXTURE - RIGHT ENGINE ''THE ENGINE BLEW UP''. ENGINE SHUT DOWN AND PROPELLER FEATHERING PROCEDURES CARRIED OUT. PILOT ELECTED TO CONTINUE FLIGHT TO CYEG. ENGINE TO BE REMOVED AND SENT FOR INVESTIGATION/REPAIR - FURTHER REPORT PENDING.
